You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Severe Hypotension After First Dose Of Enalapril In Heart Failure
John G. F. Cleland, Henry J. Dargie, Howard McAlpine, Stephen G. Ball, J. J. Morton, J. I. S. Robertson and I. Ford
British Medical Journal (Clinical Research Edition)
Vol. 291, No. 6505 (Nov. 9, 1985), pp. 1309-1312
Published by: BMJ
Stable URL: http://www.jstor.org/stable/29521202
Page Count: 4
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The new, long acting converting enzyme inhibitor enalapril was given to 26 patients with moderate to severe heart failure. In 23 cases the mean systolic blood pressure fell from 120 (SD 22) to 108 (25) mm Hg without adverse effects. Profound hypotension with severe bradycardia and sweating, however, occurred in three patients, most pronounced two to four hours after the first dose. The haemodynamic and biochemical changes in these patients were similar to those seen in patients with severe symptomatic hypotension after the first does of the converting enzyme inhibitor captopril, except that with enalapril the changes occurred later and were longer lasting. Evidence of myocardial damage and reversible renal failure was seen in one patient, and acute reversible deterioration in renal function occurred in one other. In patients with heart failure converting enzyme inhibitors should be administered initially under strict medical supervision with appropriate facilities available for dealing with occasional profound hypotension.
British Medical Journal (Clinical Research Edition) © 1985 BMJ